Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 280, NWS Albuquerque, NM

August 28, 2015Guadalupe County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 28, 2015, 6:30 PM MDT for Guadalupe County, Quay County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2015, 6:30 PM MDT (00:30 UTC)
Expired
Aug 28, 2015, 6:53 PM MDT
In force
23 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Guadalupe County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 60 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
2062 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS55 KABQ 290030
SVRABQ
NMC019-037-290115-
/O.NEW.KABQ.SV.W.0280.150829T0030Z-150829T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT FRI AUG 28 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO...
  WESTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 715 PM MDT

* AT 630 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MONTOYA...OR
  20 MILES WEST OF TUCUMCARI...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MONTOYA AND NEWKIRK. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 297 AND 319.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3487 10410 3506 10433 3518 10404 3514 10394
      3502 10394
TIME...MOT...LOC 0030Z 049DEG 7KT 3508 10408 

HAIL...1.00IN
WIND...60MPH

$$

GUYER
2 follow-up statements
131 
WWUS55 KABQ 290041
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT FRI AUG 28 2015

NMC019-037-290115-
/O.CON.KABQ.SV.W.0280.000000T0000Z-150829T0115Z/
GUADALUPE-QUAY-
641 PM MDT FRI AUG 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EASTERN GUADALUPE AND WEST CENTRAL QUAY COUNTIES...

AT 641 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF MONTOYA...OR 25 MILES SOUTHWEST OF TUCUMCARI...MOVING SOUTHWEST AT
10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTOYA AND NEWKIRK. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 300 AND 316.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3487 10410 3505 10431 3515 10407 3512 10398
      3500 10396
TIME...MOT...LOC 0041Z 043DEG 10KT 3502 10413 

HAIL...1.00IN
WIND...60MPH
 
$$

GUYER
145 
WWUS55 KABQ 290053
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
653 PM MDT FRI AUG 28 2015

NMC019-037-290103-
/O.CAN.KABQ.SV.W.0280.000000T0000Z-150829T0115Z/
GUADALUPE-QUAY-
653 PM MDT FRI AUG 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GUADALUPE AND WEST
CENTRAL QUAY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3487 10410 3505 10431 3515 10407 3512 10398
      3500 10396
TIME...MOT...LOC 0048Z 049DEG 7KT 3500 10415 

$$

GUYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 6:13 PM MDT, 17 minutes earlier.

Area forecast discussion, Aug 28, 6:13 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 PM MDT FRI AUG 28 2015

.AVIATION...
00Z TAF CYCLE
SCT TS/SHRA WILL FAVOR EASTERN AND SOUTHERN AREAS THIS
EVENING...THEN A FEW ISOLD CELLS MAY LINGER AFT MIDNIGHT MAINLY
S OF I-40. LOOK FOR SPOTTIER CELLS WITH SMALLER WETTING
FOOTPRINTS N OF HWY 60 FROM THE CONTDVD E TO THE CENTRAL MT
CHAIN...WHERE A MIXTURE OF WET AND DRY MICROBURSTS ARE EXPECTED.
A BACK DOOR COLD FRONT...THAT WILL PUSH SWWD THROUGH S CENTRAL
AREAS THIS EVENING...WILL PUSH THROUGH W AREAS TONIGHT INCREASING
HUMIDITIES THERE FOR SATURDAY. TS WILL FAVOR THE CONTDVD AND
CENTRAL MT CHAIN SATURDAY. DIFFERENCES BETWEEN THE MODELS ON
PLACEMENT OF THE CENTER OF THE UPPER HIGH FOR SATURDAY MAKE IT
DIFFICULT TO PIN DOWN THE DIRECTION OF STORM MOTION. AIRPORTS NEAR
MTS HAVE A CHANCE OF GETTING HIT BY TS/SHRA SATURDAY AFTN AND
EVENING.

44

&&

.PREV DISCUSSION...306 PM MDT FRI AUG 28 2015...
.SYNOPSIS...
A FAIRLY ACTIVE MONSOON THUNDERSTORM PATTERN WILL PERSIST THROUGH
AT LEAST THE MIDDLE OF NEXT WEEK BEFORE TRENDING DOWN A BIT...
FAVORING CENTRAL AND ESPECIALLY WESTERN PORTIONS OF NEW MEXICO.
TEMPERATURES WILL GENERALLY BE NEAR NORMAL CENTRAL AND WEST...AND
ABOVE NORMAL EAST.

&&

.DISCUSSION...
THE 12Z KABQ UPPER AIR SOUNDING SHOWED A PWAT OF 0.91 INCH...DOWN
FROM 1.17 INCH FROM 24HRS PRIOR BUT STILL ABOVE NORMAL FOR LATE
AUGUST. AS OF 2PM MDT...A WEEK BACKDOOR FRONT WAS BANKED AGAINST
THE CENTRAL MOUNTAIN CHAIN AND IS RESULTING IN SOME MINOR
COOLING/MOISTENING PER THE 24HR CHANGE VALUES ON THE TEMP AND
DEWPOINT TEMP OBS. MORE THAN ANYTHING...THE MILD UPSLOPE WILL HELP
TO FEED STORMS DEVELOPING ALONG THE CENTRAL MOUNTAIN CHAIN...
MAKING FOR LONGER-LIVED UPDRAFTS AND MORE INTENSE STORMS THAN WHAT
WE SAW YESTERDAY. MOTION IS TOWARD THE S-SE SO FAR TODAY AND
MATCHES WELL WITH THE LATEST KABX VAD WIND PROFILE. EXPECTING
GUSTY EAST CANYON WINDS IN THE RIO GRANDE VALLEY EARLY THIS
EVENING FROM THE STORM OUTFLOW/COOLING-ENHANCED BACKDOOR FRONT.

THE BACKDOOR FRONT WILL PROGRESS WEST TO NEAR THE ARIZONA BORDER
TONIGHT AND RECHARGE MOISTURE ACROSS AREAS THAT HAVE EXPERIENCED
SOME DRYING OVER THE PAST 36 HOURS...SETTING THE STAGE FOR AN
ACTIVE THUNDERSTORM PERIOD THIS WEEKEND. THE EASTERN PLAINS WILL
MOSTLY MISS-OUT ON RAIN THIS WEEKEND...BUT CENTRAL AND WESTERN
AREAS WILL BENEFIT. BEST CHANCES WILL BE ACROSS THE SOUTHWEST
MOUNTAINS...WHERE LOCALLY HEAVY RAINFALL AMOUNTS UP TO TWO INCHES
ARE NOT OUT OF THE QUESTION ON SATURDAY OR SUNDAY. HIGH
TEMPERATURES WILL GENERALLY BE NEAR NORMAL CENTRAL AND WEST
THROUGH THE WEEKEND...AND ABOVE NORMAL EAST.

AN ACTIVE MONSOON THUNDERSTORM PATTERN WILL CONTINUE NEXT WEEK...
PERHAPS SHARPENING UP MID TO LATE WEEK AS THE UPPER HIGH AND
ASSOCIATED RIDGE AXIS SHIFTS SLIGHTLY EASTWARD WITH A FAIRLY
POTENT WEST COAST TROUGH DEVELOPING. TEMPERATURES WILL GENERALLY
REMAIN NEAR NORMAL CENTRAL AND WEST...AND ABOVE NORMAL EAST FOR
THE FORESEEABLE FUTURE.

11

&&

.FIRE WEATHER...
WEAK BACKDOOR FRONT/BOUNDARY HAS BACKED UP AGAINST THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN. THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND DRIFT SLOWLY SOUTH THROUGH THE EVENING HOURS. THE RAIN
COOLED AIR EAST OF THE CENTRAL MOUNTAINS WILL SEND THE FRONT WWD
INTO THE RIO GRANDE VALLEY AND POINTS WEST THIS EVENING AND
OVERNIGHT. LATEST NAM MODEL INDICATING STORMS WILL DEVELOP WEST OF
THE RGV AROUND SUNSET AS THE LOW LEVEL FLOW IS FORCED UPHILL TOWARD
THE DIVIDE.

FAVORED AREA FOR THUNDERSTORMS WILL SHIFT WWD SOMEWHAT ON SATURDAY.
FAVORED AREAS WILL BE THE SW MOUNTAINS NORTH ALONG THE DIVIDE...THEN
EAST TO THE NORTHERN MOUNTAINS. AS THE FOUR CORNERS HIGH STRENGTHENS
SOMEWHAT AND INCHES EWD SATURDAY NIGHT AND SUNDAY...FLOW AT MOUNTAIN
TOP LEVEL BECOMES SWLY AND BEGINS TO TRANSPORT RELATIVELY DEEP
MOISTURE FROM SOUTHERN ARIZONA NEWD INTO NM. LATEST MODEL TREND IS
FARTHER WEST WITH THE BETTER MOISTURE...FAVORING THE NWRN THIRD OR
SO OF THE STATE.

MOISTURE PLUME SHIFT EWD SOMEWHAT MONDAY...FAVORING THE VAST
MAJORITY OF THE NORTHERN TWO THIRDS OF NM. GFS AND ECMWF HAVE
SWAPPED SOLUTIONS WITH REGARD TO TUESDAY THROUGH THE END OF THE WORK
WEEK. GFS KEEPS THE UPPER HIGH FARTHER NORTH AND CONSEQUENTLY THE
DRIER AIR OVER AZ WEST OF THE STATE WHEREAS THE ECMWF AND CANADIAN MODELS
ARE FARTHER SOUTH WITH THE HIGH CENTER...ALLOWING A DRY SOUTHWEST
FLOW ALOFT TO PENETRATE INTO NRN NM. GIVEN THE MODEL FLIP FLOPPING
OF LATE...CONFIDENCE TUESDAY AND BEYOND REMAIN LOW. SMALL CHANGES
IN THE POSITION OF THE CENTER OF THE UPPER HIGH WILL MAKE ALL THE
DIFFERENCE AS TO WHETHER CONDITIONS REMAIN ACTIVE OR DRY OUT
COMPLETELY...MAINLY NORTH.

WEAK TRANSPORT WINDS RESULT IN POOR TO FAIR VENT RATES OVER THE
WEEKEND...IMPROVING TO THE GOOD TO EXCELLENT RANGE EARLY NEXT
WEEK.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Aug 28, 6:02 AM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 AM MDT FRI AUG 28 2015

NMZ501>540-291200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
602 AM MDT FRI AUG 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A BACK DOOR COLD FRONT WILL CONCENTRATE STRONGER STORMS AND
LOCALLY HEAVY DOWNPOURS ACROSS THE CENTRAL MOUNTAINS AND PORTIONS
OF THE EASTERN PLAINS TODAY INTO THIS EVENING. SMALL HAIL...GUSTY
WINDS AND MINOR FLOODING ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STORM COVERAGE AND INTENSITY WILL BE A LITTLE LESS ON SATURDAY
ALTHOUGH LOCALLY STRONG STORMS AND SOME MINOR FLOODING WILL REMAIN
POSSIBLE OVER THE MOUNTAINS. COVERAGE OF STRONGER STORMS AND
LOCALLY HEAVY RAIN WILL INCREASE SUNDAY INTO SUNDAY NIGHT WITH
RESIDUAL IMPACTS EARLY NEXT WEEK. WESTERN/CENTRAL AREAS WILL BE
FAVORED DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

50

In the hours before

Special weather statement, Aug 28, 1:13 PM MDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
113 PM MDT FRI AUG 28 2015

NMZ511-518-519-521-282000-
JEMEZ MOUNTAINS-SANTA FE METRO AREA-MIDDLE RIO GRANDE
VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-
113 PM MDT FRI AUG 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL COUNTY
UNTIL 200 PM MDT...

AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SANTO DOMINGO PUEBLO...OR 17
MILES NORTH OF BERNALILLO...MOVING SOUTH AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RIO RANCHO...BERNALILLO...CORRALES...SANTO DOMINGO PUEBLO...SAN
FELIPE PUEBLO...CORONADO STATE MONUMENT...ENCHANTED HILLS...VISTA
HILLS...RIO RANCHO INTEL AREA AND SANDIA PUEBLO.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 234 AND 255.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
SANDIA PEAK SKI AREA...JEMEZ CANYON RESERVOIR...JUAN TABO PICNIC
AREA...LA CUEVA PICNIC AREA...AND CORONADO STATE MONUMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3561 10665 3566 10643 3521 10626 3520 10669
TIME...MOT...LOC 1912Z 347DEG 24KT 3557 10652

40
Special weather statement, Aug 28, 2:25 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT FRI AUG 28 2015

NMZ512-523-282100-
CENTRAL HIGHLANDS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
225 PM MDT FRI AUG 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SAN MIGUEL COUNTY
UNTIL 300 PM MDT...

AT 225 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ROWE...OR 24 MILES SOUTHEAST OF SANTA FE...
MOVING SOUTH AT 10 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROWE...NORTH SAN YSIDRO...SOUTH SAN YSIDRO AND LOWER COLONIAS.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 304 AND 319.

OTHER LOCATIONS AFFECTED INCLUDE PECOS NATIONAL HISTORICAL PARK.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3550 10557 3548 10553 3546 10553 3543 10550
      3537 10552 3536 10554 3533 10553 3532 10551
      3526 10576 3555 10572 3555 10557
TIME...MOT...LOC 2025Z 351DEG 9KT 3545 10563

CA
Special weather statement, Aug 28, 5:50 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT FRI AUG 28 2015

NMZ524-539-290030-
SOUTH CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-
550 PM MDT FRI AUG 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL
630 PM MDT...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CORONA...MOVING SOUTHEAST AT
25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
LINCOLN COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3419 10564 3429 10547 3427 10546 3426 10547
      3426 10543 3394 10512 3379 10539
TIME...MOT...LOC 2349Z 326DEG 33KT 3418 10551

BENNETT
Special weather statement, Aug 28, 6:28 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
628 PM MDT FRI AUG 28 2015

NMZ533-534-290100-
GUADALUPE COUNTY-QUAY COUNTY-
628 PM MDT FRI AUG 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GUADALUPE AND
WESTERN QUAY COUNTIES UNTIL 700 PM MDT...

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONTOYA...OR 22 MILES WEST OF TUCUMCARI...
MOVING SOUTHWEST AT 10 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTOYA AND NEWKIRK.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 297 AND 319.

&&

LAT...LON 3487 10410 3507 10434 3517 10413 3514 10412
      3518 10404 3514 10394 3502 10394
TIME...MOT...LOC 0028Z 062DEG 11KT 3508 10411

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 6:28 PM MDTSpecial Weather StatementABQQuay32 min
Aug 28, 6:33 PM MDTSpecial Weather StatementABQHarding42 min
Aug 28, 7:12 PM MDTAreal Flood AdvisoryABQSandoval93 min
Aug 28, 7:36 PM MDTAreal Flood AdvisoryABQGuadalupe114 min
Aug 28, 9:49 PM MDTAreal Flood AdvisoryABQChaves, De Baca3 hr
Aug 29, 1:13 PM MDTSpecial Weather StatementABQSandoval32 min
Aug 29, 1:42 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval2 hr
Aug 29, 2:48 PM MDTSpecial Weather StatementABQDe Baca42 min
Aug 29, 3:33 PM MDTSpecial Weather StatementABQChaves42 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.